MAUDE Adverse Event Report: RAYNHAM SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES

RAYNHAM SURG PAT XRAY 1/2X3 -200; SURGICAL PATTIES
Model Number 801407
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A physician reported "dirt" was found on a surgical pattie (id: 801407) when it was opened during the procedure prior to patient use.The procedure was completed with a replacement product available.No surgical delay.
 
Additional Manufacturer Narrative
Surgical pattie (id 801407) was returned for evaluation.Device history record (dhr) - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - complaint of burn mark on pattie confirmed, brown spot present on green string.Cottonoid material is formed from rayon.During processing, this rayon material is broken down into small, loose fibers.If the fibers do not break down properly, a small cluster of fibers can result.This creates a thick spot in the pattie.When the string or x-ray is ultrasonically welded on this spot it absorbs more energy than the rest of the pattie and results in a burn.Patties created on the hybrid machines are visually inspected during the operator before being carded.Operators fan through the stack of 10 patties counting each pattie and ensuring there are no defects.They then flip over the stack and repeat before attaching the stack to a card.Because the burn mark was missed the complaint can be attributed to operator error.Operators identified in the traveler will be retrained per an ils.What perceived to be "dirt found in the product" was actually a burn mark that happened during the manufacturing process.Therefore the complaint condition is confirmed.Root cause confirmed, per the failure analyst.Currently the complaint issue does not represent an adverse trend, however the issue will continue to be monitored and trended through the complaint evaluation process.A corrective and preventive action was implemented to minimize the issues above.

Brand Name
SURG PAT XRAY 1/2X3 -200
Common Device Name
SURGICAL PATTIES
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key15716811
Report Number3014334038-2022-00246
Device Sequence Number12431093
Product Code HBA
UDI-Device Identifier10381780515029
UDI-Public10381780515029
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number801407
Device Catalogue Number801407
Device Lot Number6229504
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2022
Supplement Date Received by Manufacturer01/19/2023
Initial Report FDA Received Date11/02/2022
Supplement Report FDA Received Date02/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/15/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown